Alert archive / Ohio / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 113, NWS Wilmington, OH

July 21, 1999Hardin County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 21, 1999, 3:25 PM EDT for Hardin County, Ohio. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 21, 1999, 3:25 PM EDT (19:25 UTC)
Expired
Jul 21, 1999, 4:10 PM EDT
In force
45 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Hardin County, OH

The radar

The Cincinnati radar (KILN), 139 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 3:40 PM EDTThunderstorm Wind 50Ada, OHNumerous large limbs down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 1999-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1082 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 1999-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1082 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KILN 211926 RRA
SVRILN
OHC065-212010-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
325 PM EDT WED JUL 21 1999

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARDIN COUNTY IN WEST CENTRAL OHIO.

* UNTIL 410 PM EDT

* AT 319 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF ADA...MOVING EAST AT
  30 MPHP.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALGER AT 324 PM EDT .
  ADA   AT 324 PM EDT.
  KENTON AT 335 PM EDT.

DAMAGING WINDS AND HEAVY RAIN ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS!

.END/FRANKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:30 PM EDT, 55 minutes earlier.

Area forecast discussion, Jul 21, 2:30 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
230 PM EDT WED JUL 21 1999

LINE OF TSTMS HAS DVLPD THIS ACRS FAR NRN PORTIONS OF FA ALG BNDRY
FM ERLYR MCS. MEANWHILE..SCT TSTMS BEGINNING TO POP TO THE S OF BNDRY
ACRS NRN/ERN PORTIONS OF FA. THIS AREA VERY UNSTBL WITH CAPES IN
EXCESS OF 4000 J/KG. SOME MID LVL WRMG WORKING INTO SW PORTIONS OF FA
AND THIS HELPING TO KP THINGS A LTL MORE CAPPED ACRS CVG AREA. STILL
THO...TUF TO RULE OUT A FEW TSTMS DVLPG ACRS THIS AREA SO WL HANG ON
TO A 20 OR 30 POP THERE FOR THIS EVENG. OTHRWS...WL CONT WITH CHC
POPS WITH HIGHEST POPS IN THE NE. WITH NWLY FLOW CONTG ALF...MAY SEE
SOME ACTVTY SKIRT ACRS NE PORTIONS OF FA THRU THE OVRNGT HRS SO WL
NOT INDICT ANY TIMING THERE. OTRWS...PLAN ON GOING WITH MAINLY EVNG
WORDING. HI PWS IN PLACE SO MAIN THREAT LUKS TO BE HVY RAIN BUT WK
SPD AND DIRECTIONAL SHEAR ALSO PRESENT SO AN ISOLTD SVR WND GUST OR
TWO PSBL THRU ERLY EVNG.

RDG CONTS TO BLD SLOWLY IN ACRS AREA THRU THE END OF THE WK.  SHUD
BE UNSTBL AGN ON THURS BUT WITH CONTD MID LVL WRMG...CAP SHUD BE A
LTL STGR THAN TDA. BEST CHC FOR ANY TSTMS WL BE ACRS FAR N/NE WHR
THERE APPEARS TO BE SOME WK LLVL CONV THRU THURS AFTN. FOR
NOW...PLAN ON MAINTAINING A DRY FCST BUT SOME ISLTD TSTMS NOT OUT OF
THE QUESTION.

LLVL THCKNS ON THE RISE NXT CPL OF DAYS SO WRMR FWC TMPS IN LOW TO
MID 90S LUK PRETTY CLOSE FOR HIGHS. WITH JUICY AMS IN PLACE...WL GO
A LTL WRMR THAN FWC FOR LOWS NXT CPL NGTS.

.ILN...NONE.

LOTT

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 2:36 PM EDTSevere Thunderstorm WarningILNLicking44 min
Jul 21, 2:57 PM EDTSevere Thunderstorm WarningILNChampaign33 min
Jul 21, 3:28 PM EDTSevere Thunderstorm WarningILNAuglaize47 min
Jul 21, 3:48 PM EDTSevere Thunderstorm WarningILNLogan32 min
Jul 21, 3:51 PM EDTSevere Thunderstorm WarningILNUnion34 min
Jul 21, 4:17 PM EDTSevere Thunderstorm WarningILNLogan28 min
Jul 21, 4:24 PM EDTSevere Thunderstorm WarningILNUnion51 min
Jul 21, 4:31 PM EDTSevere Thunderstorm WarningILNChampaign44 min
Jul 21, 6:12 PM EDTSevere Thunderstorm WarningILNFayette33 min

Nearby

Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.